Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 247, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 15, 2004, 6:02 PM CDT for Dawson County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2004, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 15, 2004, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:16 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 15, 2:16 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 216 PM CDT THU JUL 15 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FOCUS IS ON POTENTIAL FOR CONVECTION TONIGHT AND INTO FRIDAY. THUNDERSTORM ACTIVITY WHICH ORIGINATED IN SD EARLIER TODAY PUSHED SOUTH INTO NORTHERN NEB THIS MORNING...BUT WESTERN EDGE OF TSTMS WANING AS THEY ENCOUNTER STRONGER CAP IN EASTERN NEB. VISIBLE SATELLITE REVEALS CU FIELD ALONG OUTFLOW FM TSTMS ORIENTED FROM KJYR TO KONL... WHILE SFC TROF AXIS HAS ADVANCED TO KANW TO KLBF. MOISTURE CONT TO ADVECT NE AND SFC DPS HAVE RISEN TO THE LOW 70S ACROSS ENTIRE CWA. LAPS DATA INDICATES SFC BASED CAPES AROUND 5500 J/KG IN NW NEB...IN CONVERGENT AREA ALONG BOUNDARY...WITH FAIRLY WEAK CIN. CONVECTION SHLD DEVELOP ALONG SFC TROF THIS EVENING AS IT PUSHES SOUTH INTO CWA...BUT THERE MAY BE ENOUGH SUBSIDENCE BEHIND EASTERN NEB CONVECTION TO FOCUS DEVELOPMENT FARTHER WEST ACROSS WESTERN NEB. TIMING ALSO MAY BE DELAYED UNTIL SHORTWAVE TOPPING RIDGE AXIS IN EASTERN WY (PER WV IMAGERY) ARRIVES TONIGHT. SECOND AREA OF CONVECTION TO OCCUR ALONG THE FRONT RANGE OF THE ROCKIES IN EASTERN CO...WHICH WILL ALSO PROPAGATE E/SE TONIGHT AND CONVERGE ALONG SFC TROF ENTERING NC KS. CONVECTION ACROSS KS SHLD SUSTAIN AFTER DARK AS LLVL JET INCREASES TO 40KS...AND THEN LINGER INTO FRIDAY ACROSS KS. POTENTIAL FOR SVR STORMS REMAINS WITH HAIL/WIND THE PRIMARY HAZARDS. BOUNDARY CONTINUES TO SHIFT SOUTH INTO KS WITH DRIER AIR ADVECTING INTO NORTHEAST CWA AS SFC HIGH SETTLES SOUTH FRIDAY. LINGERING PCPN SHLD END N/S DURING THE DAY ON FRIDAY. HAVE LEFT FORECAST DRY INTO SATURDAY ALTHOUGH IN WEAK RETURN FLOW...WESTERN CWA MAY HAVE AN OUTSIDE CHANCE FOR A SHOWER OR STORM WITH WAA LATE IN THE DAY. .LONG TERM...FOR SUNDAY AND BEYOND MEDIUM RANGE MODELS ARE REVEALING A SOMEWHAT SIMILAR PATTERN EVOLUTION FOR THIS TIME PERIOD. MAIN FEATURE WILL REMAIN THE UPPER RIDGE ANCHORED OVER THE ROCKIES THROUGH TUESDAY. THIS SHOULD KEEP AREA MOSTLY DRY AND WARM WITH TEMPERATURES IN THE 90S. BOTH GFS AND ECMWF THEN BEGIN TO BREAK DOWN THE UPPER RIDGE BY LATE TUESDAY INTO WEDNESDAY WITH A HEALTHY SHORT WAVE MOVING THROUGH THE REGION. APPEARS AS THOUGH THIS WILL PUSH EITHER A WEAK FRONT OR A SURFACE TROUGH INTO AREA BY WEDNESDAY. ALTHOUGH PRECIP CHANCES WILL NOT BE EXTREMELY HIGH...LOOKS AS THOUGH THIS PATTERN WOULD SUPPORT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL ALSO REMAIN AT OR ABOVE NORMAL THROUGH THURSDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/AWJ
Hazardous weather outlook, Jul 15, 3:21 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT THU JUL 15 2004 NEZ039>041-046>049-061>064-161200- BUFFALO-GREELEY-HALL-HAMILTON-HOWARD-MERRICK-NANCE-POLK-SHERMAN- VALLEY-YORK- 321 PM CDT THU JUL 15 2004 ...TORNADO WATCH IN EFFECT UNTIL 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA GENERALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 183. .DAY ONE...THIS EVENING AND OVERNIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS EVENING AND TONIGHT...WITH HAIL THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY AFTER 5 PM AS A SURFACE TROF AND UPPER LOW PRESSURE SYSTEM PUSH SOUTH INTO NEBRASKA. THUNDERSTORMS WHICH DEVELOP WILL MOVE SOUTHEAST AT 15 TO 20 MPH. AFTER DARK...THE TORNADO THREAT WILL DECREASE...BUT LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AND ALSO THE MIDDLE OF NEXT WEEK. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT. KSZ005>007-017>019-NEZ060-072>077-082>087-161200- ADAMS-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL- KEARNEY-MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER- WEBSTER- 321 PM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND OVERNIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS EVENING AND TONIGHT...WITH HAIL THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM AS A SURFACE TROF AND UPPER LOW PRESSURE SYSTEM PUSH SOUTH INTO NEBRASKA AND NORTH CENTRAL KANSAS. THUNDERSTORMS WHICH DEVELOP WILL MOVE SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AND ALSO THE MIDDLE OF NEXT WEEK. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. FAY/AWJ
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.